MAUDE Adverse Event Report: COVIDIEN LLC PERMCATH; CATHETER, SUBCLAVIAN

COVIDIEN LLC PERMCATH; CATHETER, SUBCLAVIAN
Model Number 8817749001
Medical Device Problem Code Material Fragmentation (1261)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 07/12/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
 
Event or Problem Description
According to the reporter, during catheter insertion, when the long-term double-lumen catheter was led out of the tunnel, the tunnel device connector broke (the tunnel device steel bar was disconnected from the plastic connector), resulting in the catheter being unable to pass through the tunnel and the operation being unable to continue.The impacts on the patient were extended operation times, increased bleeding, and increased medical expenses.A temporary catheter was used instead, or a second set of products was used.At that time, it was decided to use a temporary hemodialysis catheter to quickly establish dialysis access.The patient's condition improved after receiving dialysis treatment.There was no reported patient injury.

Brand Name
PERMCATH
Common Device Name
CATHETER, SUBCLAVIAN
Manufacturer (Section D)
COVIDIEN LLC
15 hampshire st
mansfield MA 02048
Manufacturer (Section G)
COVIDIEN LLC
15 hampshire st
mansfield MA 02048
Manufacturer Contact
justin ellis
8200 coral sea st ne
mounds view, MN 55112
7635265677
MDR Report Key20071260
Report Number1282497-2024-00335
Device Sequence Number3064364
Product Code LFJ
UDI-Device Identifier20884521009872
UDI-Public20884521009872
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K871942
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,Company Representative
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 08/26/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date04/12/2026
Device Model Number8817749001
Device Catalogue Number8817749001
Device Lot Number2103600098
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/05/2024
Initial Report FDA Received Date08/26/2024
Date Device Manufactured05/24/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexMale